Alert archive / Hawaii / Wind Advisories in 2007
Wind Advisory 24, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at May 6, 2007, 7:25 PM HST for Kalawao County, Hawaii. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2007, 7:25 PM HST (05:25 UTC)
- Expired
- May 7, 2007, 8:21 AM HST
- In force
- 13 hr
- Issued by
- NWS Honolulu, HI
County Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 5.4 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 070525 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 725 PM HST SUN MAY 6 2007 ...STRONG NORTH WINDS OVER THE HALEAKALA SUMMITS ON MAUI... .STRONG NORTH WINDS HAVE DEVELOPED OVER THE HALEAKALA SUMMITS ON MAUI THIS AFTERNOON. THE STRONG WINDS WILL CONTINUE OVERNIGHT BEFORE SUBSIDING BELOW ADVISORY LEVEL BY MID DAY MONDAY. HIZ022-071830- /O.NEW.PHFO.WI.Y.0024.070507T0525Z-070507T2000Z/ HALEAKALA SUMMIT- 725 PM HST SUN MAY 6 2007 ...WIND ADVISORY IN EFFECT UNTIL 10 AM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM HST MONDAY. WIND SENSORS ATOP HALEAKALA SUMMITS ARE REGISTERING NORTH WINDS OF BETWEEN 25 AND 39 MPH. WINDY CONDITIONS WILL PERSIST THROUGH TONIGHT. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWHW70 PHFO 071821 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 821 AM HST MON MAY 7 2007 ...WIND ADVISORY CANCELLED FOR HALEAKALA SUMMIT... HIZ022-071930- /O.CAN.PHFO.WI.Y.0024.000000T0000Z-070507T2000Z/ HALEAKALA SUMMIT- 821 AM HST MON MAY 7 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW THE ADVISORY LEVEL. $$ WROE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at May 6, 4:00 PM HST, 3 hours 25 minutes earlier.
Area forecast discussion, May 6, 4:00 PM HST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 PM HST SUN MAY 6 2007 .SYNOPSIS... TRADE WIND TYPE SHOWERS WILL BE MINIMAL TONIGHT BUT WILL INCREASE A BIT OVER THE USUAL MOUNTAIN AND WINDWARD AREAS AS THE TRADE WINDS BECOME MODERATELY STRONG THROUGH MOST OF THIS WEEK. && .DISCUSSION... CONDITIONS REMAIN QUITE DRY WITH AFTERNOON BALLOON SOUNDINGS PRECIPITABLE WATER NEAR 1 INCH AND A RATHER STRONG TEMPERATURE INVERSION NEAR 6 THOUSAND FEET. RELATIVELY DRY WEATHER EXPECTED TONIGHT DUE TO SPARSE...STABLE TYPE CLOUD COVERAGE VISIBLE ON SATELLITE IMAGERY THIS AFTERNOON JUST UPWIND TO THE EAST AND AND RATHER WEAK SHOWER INTENSITY ON WEATHER RADAR. THE FRONT THAT IS ABOUT 350 MILES NORTHWEST OF KAUAI IS UNDERGOING SOME INTENSIFICATION DUE SHORT WAVES MOVING THROUGH THE LARGER SCALE UPPER ATMOSPHERIC TROUGH. THE REMAINDER OF THE FRONT STRETCHES WAY UP TOWARD SOUTHEAST ALASKA IN TANDEM WITH THE LONG WAVE UPPER TROUGH. THIS LARGE UPPER TROUGH PROGRESSES EASTWARD BUT A PORTION OF THE TROUGH REMAINS NEARLY CUTOFF NEAR THE DATELINE. THIS WILL HAVE THE EFFECT OF DRAWING THE FRONT TO OUR NORTHWEST BACK TOWARD THE DATELINE WITHOUT FURTHER DISRUPTING OUR SURFACE TRADE WIND PATTERN. A WEAK UPPER SHORT WAVE TROUGH THAT WILL BE JUST WEST OF THE ISLANDS TONIGHT AND IS EVIDENTLY RESPONSIBLE FOR BRISK NORTH-NORTHWESTERLY WINDS ON THE MOUNTAIN SUMMITS OF THE BIG ISLAND AND MAUI. ALTHOUGH WIND SPEEDS HAVE FLUCTUATED NEAR THE ADVISORY STRENGTH OF 30 MPH THIS MORNING AND AGAIN THIS AFTERNOON WINDS SHOULD TREND DOWN THROUGH THE NIGHT WITH THE PASSAGE OF THIS WEAK UPPER TROUGH. && MARINE...SMALL CRAFT ADVISORIES ISSUED FOR WINDIER LOCATIONS EAST OF MOLOKAI DU TO STRENGTHENING TRADE WINDS. GFS MODEL INDICATES SOME WEAKENING OF WINDS WEDNESDAY OR WEDNESDAY NIGHT. && .LONG RANGE...THERE IS SOME WEAKENING OF THE UPPER RIDGE WEDNESDAY AND THURSDAY AS A WEAK UPPER TROUGH MOVES THROUGH...CONSEQUENTLY PREVENTING TRADES FROM BECOMING STRONG...AS WOULD BE EXPECTED WHEN SUCH A STRONG SURFACE HIGH IS OVER THE CENTRAL NORTHEAST PACIFIC. ANOTHER STRONGER UPPER TROUGH DIGS DOWN NORTHWEST OF THE ISLANDS SATURDAY MORNING CROSSING THROUGH THE ISLANDS DURING THE WEEKEND. THE ASSOCIATED SURFACE TROUGH WOULD APPROACH OR MOVE OVER KAUAI BY EARLY SATURDAY. NOGAPS AGREES WITH THIS...EVEN MOVING THE SURFACE TROUGH TOWARD THE BIG ISLAND SOONER...BUT EUROPEAN MODEL DOES NOT. WILL DELAY MAKING CHANGES TO THE FORECAST TO ACCOUNT FOR THIS WETTER UNSTABLE WEATHER SCENARIO UNTIL MODELS COME INTO BETTER OR MORE CONSISTENT AGREEMENT. .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FOR WATERS SOUTHEAST BIG ISLAND AND SOUTHERN PORTION OF LEEWARD BIG ISLAND...ALENUIHAHA AND PAILOLO CHANNELS AND MAALAEA BAY. && HOAG
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.